Alert archive / Kansas / Special Weather Statements in 2012
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Jul 7, 2012, 8:41 PM CDT for Sumner County, Kansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2012, 8:41 PM CDT (01:41 UTC)
- Expired
- Jul 7, 2012, 9:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Wichita, KS
County Sumner County, KS
The radar
The Wichita radar (KICT), 52 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 1.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 515 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 2742 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
256 WWUS83 KICT 080141 SPSICT SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 841 PM CDT SAT JUL 7 2012 KSZ092-080215- SUMNER- 841 PM CDT SAT JUL 7 2012 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SUMNER COUNTY... AT 837 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR ARGONIA...OR 17 MILES WEST OF WELLINGTON...AND MOVING SOUTHWEST AT 5 MPH. WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. && LAT...LON 3709 9779 3733 9780 3742 9771 3729 9755 TIME...MOT...LOC 0142Z 044DEG 4KT 3729 9771 $$ JAKUB
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Jul 7, 6:52 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jul 7, 6:52 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 652 PM CDT SAT JUL 7 2012 .AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU HIT OR MISS DIURNALLY DRIVEN CONVECTION CONTINUES ACROSS MOST OF THE REGION EARLY THIS EVENING. THIS CONVECTION WILL LEAD TO A VCTS MENTION FOR MOST OF THE TAFS FOR AT LEAST A FEW MORE HOURS. EXPECT THE CONVECTION TO SEND OUT NUMEROUS OUTFLOW BOUNDARIES WHICH WILL TEMPORARILY CREATE VARIABLE OUTFLOW GUSTS TO 20 TO 30 KTS IN AROUND THE COLLAPSING STORMS. MOST NOTICEABLE AROUND THE KHUT/KRSL TAF SITES. COULD ALSO SEE A SOUTH MOVING OUTFLOW MAKE IT INTO THE NRN SECTIONS OF ICT AS WELL. EXPECT MOST OF THIS CONVECTION TO BE DIURNALLY DRIVEN...WITH MOST OF THE CONVECTION DISSIPATING AFTER 02-03Z. NEXT CONCERN WILL BE WEAK COLD FRONTAL BOUNDARY CURRENTLY LOCATED ALONG A LINE FROM KTOP TO NEAR KGBD. EXPECT THIS FRONTAL BOUNDARY TO MAKE SLOW PROGRESS INTO SRN KS OVERNIGHT INTO EARLY ON SUN. THIS WILL GRADUALLY SHIFT THE WINDS AROUND TO THE NW AND NORTH EARLY ON SUN. THE BOUNDARY IS EXPECTED TO STILL BE LOCATED ACROSS SRN KS ON SUN AFTERNOON...WHICH WILL LEAD TO A RENEWED CHANCE OF DIURNAL CONVECTION ACROSS MOST OF SRN KS AS HIGHER INSTABILITY POOLS ALONG THE BOUNDARY. SO WILL GO WITH VCTS FOR MOST LOCATIONS FOR SUN AFTERNOON. KETCHAM && .PREV DISCUSSION... /ISSUED 316 PM CDT SAT JUL 7 2012/ DISCUSSION... TONIGHT: MODEL CONVECTION IS MAKING IT DIFFICULT TO DETERMINE SYNOPTIC MASS FIELDS TO SUBJECTIVELY DETERMINE HIGHER POP AREAS PER 12Z MODEL RUNS. HOWEVER IN VERY SHORT TERM...LATEST HRRR HAS HAD A DECENT HANDLE PRECIPITATION SO FAR. 18Z NAM IS ALSO IN THE BALLPARK. ADJUSTED MODEL SOUNDINGS AND 1200 UTC RAOBS SUGGEST LESS INSTABILITY THAN PREVIOUS THOUGHT...WITH ROUGHLY A 1000 J/KILOGRAM CAPE AND NOT A LOT OF CIN. LEAD WIND SHIFT PUSHED THROUGH KHUT BY MIDDAY...WITH COLD AIR ADVECTION JUST INTO KRSL. WITH WEAK/ DISORGANIZED FLOW...EXPECT COVERAGE TO WANE AFTER SUNSET. COULD EASILY SEE ISOLATED/SCATTERED RAIN SHOWERS/THUNDERSTORM FESTER OVERNIGHT...WITH BEST CHANCES ACROSS SE KS. SUN-MON: WITH PLETHORA OF BOUNDARIES AND DISORGANIZED FRONT IN THE AREA...SCATTERED CONVECTION IS POSSIBLE THROUGH SUN NIGHT. HARD PRESSED TO PIN DOWN HIGHER CHANCES/AREAS GIVEN THE UNCERTAINTY. SOME HINTS IN MODEL OUTPUT THAT A CLUSTER OF STORMS MAY ROLL OFF THE HIGH PLAINS AND CLIP FAR WESTERN SECTIONS AROUND DAYBREAK MON...WITH NAM MUCH MORE GENEROUS WITH PRECIPITATION AND GFS/ECMWF MUCH LESS. APPEARS THAT UPPER FLOW WILL BECOME QUITE WEAK DURING THE NIGHT AND ANY STORMS THAT PERSIST MAY BE DRIVEN PRIMARILY BY COLD POOL. HAVE UPPED POPS A BIT ON MON MORNING IN FAR WEST TO ACCOUNT FOR THIS. CONVECTIVE COVERAGE AND RESULTANT CLOUD COVER BOTH DAYS LEAVES CONSIDERABLE UNCERTAINTY IN MAXIMUM TEMPERATURE FORECASTS. MON NIGHT-TUE: LATEST MODELS SHOW FRONT HANGING UP A BIT FURTHER NORTH THAN PREVIOUS RUNS WHICH AT FACE VALUE WOULD SUPPORT PRECIPITATION ALONG OK BORDER THIS PERIOD. HOWEVER GIVEN THE UNCERTAINTY...HAVE OPTED TO KEEP STATUS QUO AND LET MIDSHIFT REEVALUATE. WED-SAT: NO SIGNIFICANT CHANGES EXPECTED THIS PERIOD WITH UPPER FLOW. LONGWAVE RIDGE AXIS WILL REMAIN ANCHORED OVER THE ROCKIES... LEAVING FORECAST AREA NORTHWEST-NORTH FLOW ALOFT AND LOCATED BETWEEN THE LEE TROUGH AND EXPANSIVE SURFACE HIGH OVER THE GREAT LAKES. TEMPERATURES THROUGHOUT THE PERIOD SHOULD BE FAIRLY CLOSE TO NORMALS. IN ABSENCE OF SURFACE BOUNDARY OR SIGNIFICANT INFLUX OF LOW LEVEL MOISTURE...WILL CONTINUE THE DRY FORECAST. -HOWERTON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 76 94 73 90 / 20 30 30 20 HUTCHINSON 75 93 72 90 / 30 30 30 20 NEWTON 75 93 72 91 / 20 30 30 10 ELDORADO 74 94 72 91 / 30 30 30 20 WINFIELD-KWLD 79 96 76 90 / 30 30 30 20 RUSSELL 72 91 69 88 / 40 40 40 20 GREAT BEND 72 92 69 87 / 40 40 40 30 SALINA 76 91 73 90 / 40 30 30 10 MCPHERSON 74 92 70 91 / 30 30 30 20 COFFEYVILLE 77 93 74 89 / 30 30 30 20 CHANUTE 77 94 72 90 / 30 30 30 10 IOLA 77 94 72 90 / 30 30 30 10 PARSONS-KPPF 76 94 72 90 / 30 30 30 20 && .ICT WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR KSZ050>053-067>072- 083-092>096-098>100. EXCESSIVE HEAT WARNING UNTIL 9 PM CDT THIS EVENING FOR KSZ033- 048-049. &&
Hazardous weather outlook, Jul 7, 7:25 PM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 725 PM CDT SAT JUL 7 2012 KSZ032-033-047>053-067>072-082-083-091>096-098>100-090030- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 725 PM CDT SAT JUL 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL PERSIST THROUGH THE NIGHT. THE MAJORITY OF THE SHORT LIVED STORMS ARE EXPECTED THROUGH SUNSET ACROSS CENTRAL KANSAS. BRIEF WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE AS THE STRONGER STORMS COLLAPSE. AN ISOLATED WIND GUST TO 60 MPH CANNOT BE RULED OUT. STORMS ARE ALSO POSSIBLE AFTER MIDNIGHT...WITH THE BEST CHANCES OVER SOUTHEAST KANSAS AND THE FLINT HILLS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HEAT INDICES OF 100 TO 102 ARE EXPECTED SUNDAY AFTERNOON ROUGHLY EAST OF INTERSTATE 35. SCATTERED THUNDERSTORMS ARE FORECAST SUNDAY AND SUNDAY NIGHT. THE GREATEST COVERAGE IS EXPECTED IN THE AFTERNOON AND EARLY EVENING. BRIEF WIND GUSTS TO 50 MPH AND SMALL HAIL WILL BE POSSIBLE WITH THE STRONGER STORMS SUNDAY AFTERNOON AND EARLY EVENING. A FEW THUNDERSTORMS MAY LINGER ON MONDAY SOUTHWEST OF A LINE FROM LINCOLN...TO EL DORADO...TO NEAR PARSONS. THESE ARE NOT EXPECTED TO BE STRONG OR SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP HOWERTON/KETCHAM
In the hours before
Special weather statement, Jul 7, 6:28 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
628 PM CDT SAT JUL 7 2012
KSZ047-080000-
BARTON-
628 PM CDT SAT JUL 7 2012
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BARTON COUNTY...
AT 625 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR OLMITZ...OR 17 MILES NORTHWEST OF GREAT
BEND. THIS STORM WAS NEARLY STATIONARY.
WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
THE STORMS ARE NOT EXPECTED TO BECOME SEVERE.
&&
LAT...LON 3869 9904 3870 9894 3869 9875 3842 9882
3843 9904 3847 9904
TIME...MOT...LOC 2329Z 108DEG 2KT 3858 9895
JAKUBSpecial weather statement, Jul 7, 6:39 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 639 PM CDT SAT JUL 7 2012 KSZ096-080015- NEOSHO- 639 PM CDT SAT JUL 7 2012 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR NEOSHO COUNTY... AT 635 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR ST. PAUL...OR 15 MILES NORTHEAST OF PARSONS...AND MOVING NORTHWEST AT 10 MPH. WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3738 9509 3741 9538 3768 9528 3761 9508 TIME...MOT...LOC 2339Z 113DEG 7KT 3750 9510 JAKUB
Special weather statement, Jul 7, 6:45 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
645 PM CDT SAT JUL 7 2012
KSZ032-080015-
RUSSELL-
645 PM CDT SAT JUL 7 2012
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RUSSELL COUNTY...
AT 644 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 6 MILES NORTH OF GALATIA...OR 12 MILES
SOUTHWEST OF RUSSELL...AND MOVING NORTHWEST AT 5 MPH.
WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
&&
LAT...LON 3884 9904 3889 9904 3892 9891 3870 9880
3869 9904 3876 9905 3884 9905
TIME...MOT...LOC 2345Z 147DEG 6KT 3873 9895
JAKUBSpecial weather statement, Jul 7, 7:16 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
716 PM CDT SAT JUL 7 2012
KSZ032-080045-
RUSSELL-
716 PM CDT SAT JUL 7 2012
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RUSSELL COUNTY...
AT 712 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF GORHAM...OR 8 MILES
SOUTHWEST OF RUSSELL...AND MOVING NORTHWEST AT 5 MPH.
WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
THE STORMS ARE NOT EXPECTED TO BECOME SEVERE.
&&
LAT...LON 3884 9904 3893 9905 3893 9878 3870 9882
3869 9890 3870 9905 3884 9905
TIME...MOT...LOC 0016Z 131DEG 6KT 3882 9896
JAKUBSpecial weather statement, Jul 7, 8:29 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
829 PM CDT SAT JUL 7 2012
KSZ069-080200-
BUTLER-
829 PM CDT SAT JUL 7 2012
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BUTLER COUNTY...
AT 823 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR CASSODAY...OR 16 MILES NORTHEAST OF EL
DORADO...AND MOVING SOUTHWEST AT 5 MPH. MOTORISTS ON THE TURNPIKE
SOUTHWEST OF CASSODAY COULD WITNESS WINDS TO 50 MPH FROM THIS STORM.
THE STORM IS NOT EXPECTED TO BECOME SEVERE.
&&
LAT...LON 3791 9703 3808 9682 3808 9652 3807 9652
3775 9653
TIME...MOT...LOC 0128Z 046DEG 6KT 3801 9669
JAKUBSpecial weather statement, Jul 7, 8:41 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 841 PM CDT SAT JUL 7 2012 KSZ092-080215- SUMNER- 841 PM CDT SAT JUL 7 2012 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SUMNER COUNTY... AT 837 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR ARGONIA...OR 17 MILES WEST OF WELLINGTON...AND MOVING SOUTHWEST AT 5 MPH. WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. && LAT...LON 3709 9779 3733 9780 3742 9771 3729 9755 TIME...MOT...LOC 0142Z 044DEG 4KT 3729 9771 JAKUB
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:16 PM CDT | Special Weather Statement | ICT | Russell | 29 min |
| Jul 7, 8:29 PM CDT | Special Weather Statement | ICT | Butler | 31 min |
| Jul 7, 9:04 PM CDT | Special Weather Statement | ICT | Butler | 26 min |
| Jul 7, 11:47 PM CDT | Special Weather Statement | ICT | Sedgwick | 28 min |
| Jul 8, 4:06 PM CDT | Special Weather Statement | ICT | Greenwood | 24 min |
| Jul 8, 5:25 PM CDT | Special Weather Statement | ICT | Elk | 35 min |
| Jul 8, 6:18 PM CDT | Special Weather Statement | ICT | Allen | 27 min |
Nearby
Special Weather Statements in Kansas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.